Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 75, NWS Shreveport, LA

April 9, 2021Gregg County, Harrison County, Rusk County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 9, 2021, 7:11 PM CDT for Gregg County, Harrison County, Rusk County, Texas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 9, 2021, 7:11 PM CDT (00:11 UTC)
Expired
Apr 9, 2021, 7:38 PM CDT
In force
27 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Gregg County, TX, Harrison County, TX, Rusk County, TX

The radar

The Shreveport radar (KSHV), 70 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 9, 5:32 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 0.2 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2021-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 148 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2021-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 329 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
148 J/kg
Mixed-layer CIN
-321 J/kg
Mixed-layer LCL
2441 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
329 m²/s²
0-3 km storm-relative helicity
421 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

051 
WUUS54 KSHV 100011
SVRSHV
TXC183-203-401-100100-
/O.NEW.KSHV.SV.W.0075.210410T0011Z-210410T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
711 PM CDT Fri Apr 9 2021

The National Weather Service in Shreveport has issued a

* Severe Thunderstorm Warning for...
  Southwestern Harrison County in northeastern Texas...
  North central Rusk County in northeastern Texas...
  Southeastern Gregg County in northeastern Texas...

* Until 800 PM CDT.

* At 711 PM CDT, a severe thunderstorm was located near Kilgore,
  moving northeast at 30 mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Longview, Marshall, Kilgore, Hallsville, Lakeport, Easton, Nesbitt,
  Rolling Meadows, Chalk Hill and Monroe.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3269 9450 3269 9448 3253 9427 3227 9480
      3240 9492
TIME...MOT...LOC 0011Z 230DEG 26KT 3237 9480 

HAIL...1.25IN
WIND...60MPH
 
$$

19
1 follow-up statement
939 
WWUS54 KSHV 100038
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
738 PM CDT Fri Apr 9 2021

TXC183-203-401-100048-
/O.CAN.KSHV.SV.W.0075.000000T0000Z-210410T0100Z/
Harrison TX-Rusk TX-Gregg TX-
738 PM CDT Fri Apr 9 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HARRISON...NORTH
CENTRAL RUSK AND SOUTHEASTERN GREGG COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northeastern Texas.

LAT...LON 3269 9450 3269 9448 3253 9427 3227 9480
      3240 9492
TIME...MOT...LOC 0035Z 230DEG 26KT 3250 9462 

$$

19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 6:37 PM CDT, 34 minutes earlier.

Area forecast discussion, Apr 9, 6:37 PM CDT, 34 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
637 PM CDT Fri Apr 9 2021

.AVIATION...
Convection to continue across area terminals through late this
evening to the early morning hours as a frontal boundary moves
across the region. MVFR ceilings possible through 10/12Z across
area terminals with conditions improving to VFR on Saturday.
Otherwise south to southwest winds up to 15 knots tonight to
become northwest at 15 knots and gusty on Saturday. Stronger winds
in and around periods of convection. /05/

&&

.PREV DISCUSSION... /issued 556 PM CDT Fri Apr 9 2021/

UPDATE...
The severe weather threat continues across portions of deep east
Texas and north Louisiana as convection is forecast to initiate
in the warm sector along and south of a frontal boundary across
these areas. Steep lapse rates aloft will contribute to a large
hail threat and damaging with threat with a lesser tornado threat
at this time. However, the tornado threat should increase later
tonight. A new severe thunderstorm watch, number 83, has just been
issued for portions of east Texas and north Louisiana, remaining
in effect through 11 PM. /05/

PREV DISCUSSION... /issued 414 PM CDT Fri Apr 9 2021/

SHORT TERM.../Tonight through Saturday Night/

Isolated strong to severe thunderstorms have developed across the
northern half of the region, generally north of Interstate 20,
this afternoon as a warm front lifts north across the region.
Steep mid level lapse rates, along with low wetbulb zero heights,
have resulted in several storms producing large hail. This
prompted the Storm Prediction Center to issue a Severe
Thunderstorm Watch until 23z this evening. There will likely be a
bit of a break during the early evening hours, but additional
severe storms will be possible late this evening and overnight as
a cold front accelerates southeast through the region.

MlCape will rise about 2000 J/kg in wake of the warm front, with
dewpoints in the 60s along with sufficient deep layer shear.
Additional convection is expected to develop as individual cells
near the front before growing into a squall line late this
evening. Damaging winds, large hail, and isolated tornadoes are
all possible late this evening and overnight as the front moves
through the region. Behind the front, northwest winds will bring
in cooler and drier air into the region. Expect mostly sunny skies
on Saturday with highs ranging from the lower to mid 70s, which
is near climatic normals. /20/

LONG TERM.../Sunday through Thursday Night/

A surface ridge will be directly overhead allowing clear skies,
lights winds, and a cool start Sunday morning. As the ridge moves
east, low-level southerly winds will return by the afternoon. Wind
speeds will generally be 10 kts or less, but the additional warm air
advection will help to enhance the warming from the abundant
sunshine. Daytime high temperatures on Sunday will likely be in the
upper 70s to mid 80s. The warming trend will continue for most areas
into Monday, and dry weather should persist until Monday afternoon.

A broad upper trough moving across the Northern Plains and Upper
Mississippi River Valley will help to slowly push a cold front
through the area during the day Monday. Scattered showers and few
thunderstorms should finally develop Monday afternoon south of
Interstate 20 as the front finally encounters better deep layer
moisture. Increasing isentropic ascent behind the surface front, but
in advance of and near a quasi-stationary 850 hPa front near
Interstate 30 will result in increase showers and thunderstorms
Monday evening and into Tuesday. A similar situation will likely
occur Tuesday evening and into Wednesday with another round of
precip as a blocking pattern aloft develops over the Northern CONUS
keeping a somewhat fast and active zonal flow over the forecast
area. Very little change in this pattern is anticipated through
Thursday until the block begins to break down into Friday.

CN

PREV DISCUSSION... /issued 153 PM CDT Fri Apr 9 2021/

AVIATION...

For the 09/18Z TAF update, a mix bag of flight conditions across
the region as convection and low cigs move into the region. Look
for this trend to continue through a large portion of the TAF
period. The first or two rounds of strong to severe TSRA has
started across the region, with the second round coming as a cold
front moves across the area late this evening. VFR skies will move
into the region from the northwest by the end of the period with
winds from the northwest at or over 10 kts. /20/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  58  74  49  82 /  80   0   0   0
MLU  63  76  50  80 / 100   0   0   0
DEQ  50  70  43  80 /  90   0   0   0
TXK  55  71  48  80 /  90   0   0   0
ELD  56  73  45  80 /  90   0   0   0
TYR  53  73  49  82 /  60   0   0   0
GGG  54  72  48  81 /  70   0   0   0
LFK  58  76  50  85 /  50   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

05/20/09
Hazardous weather outlook, Apr 9, 12:58 PM CDT, 6 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1258 PM CDT Fri Apr 9 2021

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-101100-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
1258 PM CDT Fri Apr 9 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

A Severe Thunderstorms Watch is in effect until 6 PM CDT for much
of Southwest Arkansas, portions of East Texas and Northeast
Texas, and much of Northwest and North Central Louisiana.

Scattered thunderstorms are rapidly developing across the
ArkLaTex. Some of these storms may be severe, with damaging winds,
large hail, and tornadoes possible. Additional thunderstorm
development is possible this evening over portions of East Texas
and North Louisiana, ahead of a severe squall line that will
develop over Eastern Oklahoma and quickly shift southeast across
the region from mid evening through the overnight hours. The
severe weather threat will become more pronounced with this squall
line, with damaging winds, large hail, isolated tornadoes, and
locally heavy rainfall possible. These storms will diminish from
northwest to southeast late tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Scattered showers and isolated thunderstorms will be possible
across the region Tuesday through Thursday. However, no hazardous
weather is expected.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters will be needed this afternoon
through tonight across the region.

09

In the hours before

Special weather statement, Apr 9, 6:39 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Shreveport LA
639 PM CDT Fri Apr 9 2021

TXZ149-100030-
Cherokee TX-
639 PM CDT Fri Apr 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHEROKEE COUNTY
UNTIL 730 PM CDT...

At 639 PM CDT, Doppler radar was tracking a strong thunderstorm over
Ponta, or 7 miles north of Rusk, moving northeast at 30 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Rusk, Ponta, New Summerfield, Gallatin, Reklaw and Concord.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northeastern Texas.

LAT...LON 3191 9524 3214 9502 3214 9499 3186 9499
      3178 9509
TIME...MOT...LOC 2339Z 224DEG 24KT 3190 9511

50
Local storm report, Apr 9, 7:02 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
702 PM CDT FRI APR 9 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             11 ESE CHATHAM          32.24N 92.28W
04/09/2021  E2.75 INCH       CALDWELL           LA   PUBLIC

            PUBLIC POST PICTURE OF BASEBALL SIZE HAIL IN
            THE VIXEN COMMUNITY VIA KNOE SOCIAL MEDIA
            PAGE.

&&

20
Special weather statement, Apr 9, 7:03 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Shreveport LA
703 PM CDT Fri Apr 9 2021

LAZ013-014-100045-
Ouachita LA-Jackson LA-
703 PM CDT Fri Apr 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JACKSON AND SOUTHWESTERN
OUACHITA PARISHES UNTIL 745 PM CDT...

At 703 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles east of Jonesboro, moving northeast at 25 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Chatham, Eros, Calhoun, Mineral Springs, Caderville and Lapine.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
north central Louisiana.

LAT...LON 3215 9250 3224 9261 3253 9238 3238 9218
TIME...MOT...LOC 0003Z 219DEG 23KT 3226 9249

19
Special weather statement, Apr 9, 7:05 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Shreveport LA
705 PM CDT Fri Apr 9 2021

TXZ152-153-165-166-100045-
Angelina TX-Nacogdoches TX-San Augustine TX-Shelby TX-
705 PM CDT Fri Apr 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NACOGDOCHES...
SOUTHWESTERN SHELBY...NORTHWESTERN ANGELINA AND NORTHWESTERN SAN
AUGUSTINE COUNTIES UNTIL 745 PM CDT...

At 705 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lufkin, moving east at 45 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Lufkin, Nacogdoches, Hudson, Melrose, Etoile, Woden, Martinsville,
Chireno, Redland, Denning, Clawson and Central.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
eastern Texas.

LAT...LON 3125 9480 3142 9489 3177 9436 3139 9420
TIME...MOT...LOC 0005Z 247DEG 38KT 3138 9471

50
Special weather statement, Apr 9, 7:07 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Shreveport LA
707 PM CDT Fri Apr 9 2021

TXZ137-138-150-100100-
Gregg TX-Harrison TX-Rusk TX-
707 PM CDT Fri Apr 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HARRISON...NORTH
CENTRAL RUSK AND SOUTHEASTERN GREGG COUNTIES UNTIL 800 PM CDT...

At 707 PM CDT, Doppler radar was tracking a strong thunderstorm near
Kilgore, moving northeast at 35 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Longview, Kilgore, White Oak, Hallsville, Lakeport, Easton, Rolling
Meadows, Chalk Hill, Monroe and Judson.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northeastern Texas.

LAT...LON 3226 9482 3241 9494 3270 9463 3247 9440
TIME...MOT...LOC 0007Z 236DEG 29KT 3239 9481

50
Local storm report, Apr 9, 7:08 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
708 PM CDT FRI APR 9 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             4 SSE HENDERSON         32.10N 94.77W
04/09/2021  E2.75 INCH       RUSK               TX   EMERGENCY MNGR

            REPORTED AT THE INTERSECTION OF US-259 AND
            CR-317.

&&

09

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 7:05 PM CDTSpecial Weather StatementSHVNacogdoches40 min
Apr 9, 7:07 PM CDTSpecial Weather StatementSHVGregg53 min
Apr 9, 7:35 PM CDTSpecial Weather StatementSHVShelby40 min
Apr 9, 8:08 PM CDTSevere Thunderstorm WarningSHVAngelina, Nacogdoches, San Augustine42 min
Apr 9, 8:36 PM CDTSpecial Weather StatementSHVPanola, Shelby54 min
Apr 9, 10:02 PM CDTSevere Thunderstorm WarningSHVCherokee, Nacogdoches, Rusk58 min
Apr 9, 10:48 PM CDTSevere Thunderstorm WarningSHVBowie, Red River42 min
Apr 9, 10:50 PM CDTSevere Thunderstorm WarningSHVNacogdoches, Rusk, San Augustine, Shelby55 min
Apr 9, 11:12 PM CDTSpecial Weather StatementSHVCamp, Cass, Franklin, Morris, Titus48 min
Apr 9, 11:18 PM CDTSevere Thunderstorm WarningSHVBowie42 min
Apr 9, 11:42 PM CDTSevere Thunderstorm WarningSHVCamp, Cass, Franklin, Gregg, Harrison, Marion and 3 more63 min
Apr 9, 11:47 PM CDTSevere Thunderstorm WarningSHVCamp, Franklin, Gregg, Smith, Upshur, Wood43 min
Apr 10, 1:05 AM CDTSpecial Weather StatementSHVHarrison40 min
Apr 10, 1:28 AM CDTSpecial Weather StatementSHVCherokee47 min
Apr 10, 1:54 AM CDTSpecial Weather StatementSHVNacogdoches51 min
Apr 10, 1:55 AM CDTSpecial Weather StatementSHVShelby50 min
Apr 10, 2:07 AM CDTSpecial Weather StatementSHVAngelina38 min
Apr 10, 2:38 AM CDTSpecial Weather StatementSHVSan Augustine52 min
Apr 10, 2:50 AM CDTSpecial Weather StatementSHVSan Augustine40 min
Apr 10, 3:04 AM CDTSevere Thunderstorm WarningSHVAngelina, Nacogdoches, Sabine, San Augustine56 min

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.